Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Further convergence results for the weighted Galerkin method of numerical solution of Cauchy-type singular integral equations

Author: N. I. Ioakimidis
Journal: Math. Comp. 41 (1983), 79-85
MSC: Primary 65R20; Secondary 45E05, 45L10
MathSciNet review: 701625
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The convergence of the weighted Galerkin method (based on Chebyshev or Jacobi polynomials) for the direct numerical solution of one-dimensional, real Cauchy-type singular integral equations of the first and of the second kind on a finite interval is proved under sufficiently weak continuity assumptions for the kernels and the right-side functions of the integral equations.

References [Enhancements On Off] (What's this?)

  • [1] K. E. Atkinson, A Survey of Numerical Methods for the Solution of Fredholm Integral Equations of the Second Kind, SIAM, Philadelphia, Pennsylvania, 1976. MR 0483585 (58:3577)
  • [2] C. T. H. Baker, The Numerical Treatment of Integral Equations, Clarendon Press, Oxford, 1977. MR 0467215 (57:7079)
  • [3] A. V. Dzhishkariani, "The solution of singular integral equations by approximate projection methods," U.S.S.R. Computational Math. and Math. Phys., v. 19, no. 5, 1979(1980), pp. 61-74. [English translation of: Ž. Vyčisl. Mat. i Mat. Fiz., v. 19, no. 5, 1979, pp. 1149-1161.] MR 550102 (81e:45022)
  • [4] D. Elliott & D. F. Paget, "On the convergence of a quadrature rule for evaluating certain Cauchy principal value integrals: an addendum," Numer. Math., v. 25, 1976, pp. 287-289. MR 0411131 (53:14870)
  • [5] F. Erdogan, G. D. Gupta & T. S. Cook, "Numerical solution of singular integral equations," Mechanics of Fracture, v. 1: Methods of Analysis and Solutions of Crack Problems (G. C. Sih, ed.), Ch. 7, pp. 368-425, Noordhoff, Leyden, The Netherlands, 1973. MR 0471394 (57:11128)
  • [6] J. A. Fromme & M. A. Golberg, "Numerical solution of a class of integral equations arising in two-dimensional aerodynamics," in Solution Methods for Integral Equations (M. A. Golberg, ed.), Ch. 4, pp. 109-163, Plenum Press, New York, 1979. MR 564266 (81a:65120)
  • [7] F. D. Gakhov, Boundary Value Problems, Pergamon Press and Addison-Wesley, Oxford, 1966. MR 0198152 (33:6311)
  • [8] M. A. Golberg, "Galerkin's method for operator equations with non-negative index--with application to Cauchy singular integral equations," J. Math. Anal. Appl. (To appear.)
  • [9] N. I. Ioakimidis, "On the weighted Galerkin method of numerical solution of Cauchy type singular integral equations," SIAM J. Numer. Anal., v. 18, 1981, pp. 1120-1127. MR 639002 (82k:65083)
  • [10] S. Krenk, "On quadrature formulas for singular integral equations of the first and the second kind," Quart. Appl. Math., v. 33, 1975, pp. 225-232. MR 0448967 (56:7272)
  • [11] P. Linz, "An analysis of a method for solving singular integral equations," BIT, v. 17, 1977, pp. 329-337. MR 0483594 (58:3586)
  • [12] T. J. Rivlin, An Introduction to the Approximation of Functions, Blaisdell, Waltham, Mass., 1969. MR 0249885 (40:3126)
  • [13] G. Szegö, Orthogonal Polynomials, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R.I., 1959.
  • [14] K. S. Thomas, "Galerkin methods for singular integral equations," Math. Comp., v. 36, 1981, pp. 193-205. MR 595052 (82c:65092)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45E05, 45L10

Retrieve articles in all journals with MSC: 65R20, 45E05, 45L10

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society